Page 2 of 2 FirstFirst 12
Results 31 to 35 of 35
Like Tree10Likes
I am fricking doing it again.
  1. #31
    nobby02 is offline Member
    Join Date
    Feb 2011
    Posts
    225

    Default

    Hey Artist, I look for your posts to me for support. Sometimes I cannot remember where or what thread I posted on though. So I found this. I am looking into rehab, I have insurance so want to do the back stuff to make sure it will be covered. I think it will be a relief to get the all over support. Thanks girl for your support.

  2. #32
    ARTIST658 is offline Advanced Member
    Join Date
    Apr 2009
    Location
    New England
    Posts
    1,603

    Default

    Quote Originally Posted by nobby02 View Post
    Hey Artist, I look for your posts to me for support. Sometimes I cannot remember where or what thread I posted on though. So I found this. I am looking into rehab, I have insurance so want to do the back stuff to make sure it will be covered. I think it will be a relief to get the all over support. Thanks girl for your support.
    Dear Nobby,

    I'm sorry I didn't see this post earlier, but most of the posts I read are over in the 'need to talk' forum, so I often I forget to look at the other areas!

    I think this is an excellent idea, Nobby - it's what I needed, too. I bounced in and out of AA or NA for 4 years, and kept going back to the pills. I couldn't put together any real clean time, just a week or two here or there. I really got thinking there was something wrong with me, if others could do it with just meetings. But I've come to see that a prescription drug addiction that came through our own doctor - and legitimate pain - is often a more insidious monster to contend with. I sense you came by it the same way - it's not like we were out looking for a fun 'high' to begin with - but we ended up in the same place.

    Once I had some clean time, and a clearer mind (after treatment, obviously), I became more willing to try alternative forms of treatment for physical pain - and my body responded well. It's like I had to get rid of the deep-seated notion that nothing else will work, except narcotics. For me, it was chronic, daily migraines - oh good lord, it was awful. But I didn't realize that my body was (subconsciously) actually bringing on more pain, to 'justify' more pain meds. Once my body learned that the pain meds were gone, a lot of the pain lessened. So I had been my own worst enemy when it came to the pain I experienced!

    I really don't know your history very well, so I could be assuming all sorts of stuff - but it seems, from what I've read, that we share some common themes. If you ever feel like rambling on, feel free to write about what's brought you here. It's just a chance to get to know you better, if you want.

    How goes the search for a treatment center? Any ideas? Sooo glad you have insurance, that will make a huge difference in your options.

    Please keep me posted - I'll check this thread. I really do think about you when you haven't posted in a while.

    Ruth

    You will know the truth - and only the truth can set you free.

  3. #33
    Proud2BClean is offline New Member
    Join Date
    Dec 2012
    Posts
    12

    Default

    I've been through it, get on suboxone quickly !!! Cold turkey is too extreme and causes craziness. I'm not a doctor, don't take my advice to heart. I'm just telling u what I did. When I wasn't on suboxone and ran out of painkillers I went on something called GABAPENTIN. I was taking 3 (400mg capsules) 3xs a day...yes a total of 9 a day. It helped me dramatically physically and mentally definitely. I was happy. I didn't get chills, sweats, pain, any of that stuff. I asked to try GABAPENTIN for my depression, heard it was great, I didn't tell my doc I was taking it to relieve painkiller withdrawal.

  4. #34
    ARTIST658 is offline Advanced Member
    Join Date
    Apr 2009
    Location
    New England
    Posts
    1,603

    Default

    Proud2BClean,

    First off, suboxone is NOT some kind of magic answer to all addicts. In fact, I suggest suboxone ONLY as a last resort - and generally when the person is taking massive doses of narcotics. Suboxone is a powerful opiate, and can easily lend itself to dependency and addiction. The detox off suboxone is generally worse than the detox off the original drug of choice.

    There is NO way of knowing how much Nobby is taking - as she hasn't said it. It is foolhardy to recommend suboxone when you have no idea where she's coming from.

    Secondly, you are taking massive overdoses of gabapentin. You are exceeding the maximum dose every single day. You are also - foolishly - taking this at your own advice, and deceiving your doctor in the process. Gabapentin has a lot of adverse interactions with many other drugs, and many side effects at higher doses. This is NOT something to recommend to another person to do. This is your own version of 'off-label' use to a prescription medication, and unless you have MD behind your name, it's very risky.

    Finally, cold turkey is not 'too extreme' or 'cause craziness.' I help women with cold-turkey withdrawals from narcotics all the time, working in a treatment center. I have gone through it, myself. For many years, this was the ONLY alternative to get off the drugs - suboxone wasn't even around when I got clean! And although some doctors had great hope that suboxone would be the miracle pill to relieve withdrawal - we've since learned that there are many drawbacks. It is NOT a drug to take lightly.

    Think long and hard before you "RECOMMEND" what another addict needs to do to get clean. Suggesting overdoses of gabapentin or insisting immediate suboxone use is foolish, and could be quite dangerous to another person.

    God bless,
    Ruth

    You will know the truth - and only the truth can set you free.

  5. #35
    kayleigh703703 is offline Junior Member
    Join Date
    Jan 2013
    Posts
    24

    Default

    Quote Originally Posted by Proud2BClean View Post
    I've been through it, get on suboxone quickly !!! Cold turkey is too extreme and causes craziness. I'm not a doctor, don't take my advice to heart. I'm just telling u what I did. When I wasn't on suboxone and ran out of painkillers I went on something called GABAPENTIN. I was taking 3 (400mg capsules) 3xs a day...yes a total of 9 a day. It helped me dramatically physically and mentally definitely. I was happy. I didn't get chills, sweats, pain, any of that stuff. I asked to try GABAPENTIN for my depression, heard it was great, I didn't tell my doc I was taking it to relieve painkiller withdrawal.
    I have bin on Gabapentin for years. It helps me for a lot of different things but I do not recommend it. Wile it is not a opiate it help a good bit with pain and dose help your mood.
    But and that is a big BUT, there are huge drawbacks. I'm on 800mg three times a day. I have bin slowly going up for years, because it help with pain and is not a opiate. There have bin times where I gave a friend a few and then ran short. When I have none, I'm nasty. My mood is awful (extreme depression and nastiness), have diarrhea, and have even had the chills. This medication is for nerve pain. So after a wile if you don't have it your nerves will react. It's also not good to stop it cold turkey. You can have seizures, I know from personal experience.
    I'm working myself off suboxone now, and would like to get off the Gaba too. But one thing at a time.


    I do NOT recommend this medication, it can be addicting.

Page 2 of 2 FirstFirst 12

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  

1 2 3 4 5 6 7 8 9 10 11 12 13 14 15 16 17 18 19 20 21 22